MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II CR ISRT XLPE LT SZ 7-8 10MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II CR ISRT XLPE LT SZ 7-8 10MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 74025682
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 10/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case- (b)(4).
 
Event or Problem Description
It was reported that surgery had been performed on (b)(6) 2018, the patient experienced an acquired left knee instability.This adverse event was solved by a revision surgery in which the poly was exchanged on (b)(6) 2020.The outcome of the patient has been resolved.
 
Additional Manufacturer Narrative
The device was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per complaint details, approximately 15 months post uni-knee replacement a poly exchange/revision was performed due to ¿an acquired left knee instability ae(#1).Responses to the requests for clinical documentation/information have not been received as of the date of this medical investigation.Reportedly, the adverse event (#1) has been resolved.Without the requested documentation, further clinical root cause analysis cannot be performed.The patient impact beyond the reported acquired left knee instability with subsequent poly revision and the expected hospital course cannot be determined; however, the outcome was reported as ¿resolved¿.No further medical assessment can be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that loosening, dislocation, subluxation, excessive rotation, flexion contracture, decreased range of motion, lengthening or shortening of the leg and looseness of components have been identified as possible adverse effects.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to fit/sizing issue, lifetime of device or patient condition.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II CR ISRT XLPE LT SZ 7-8 10MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14212021
Report Number1020279-2022-01975
Device Sequence Number1819690
Product Code JWH
UDI-Device Identifier00885556422243
UDI-Public00885556422243
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K121443
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2026
Device Model Number74025682
Device Catalogue Number74025682
Device Lot Number16CM12939
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2022
Supplement Date Received by Manufacturer05/19/2022
Initial Report FDA Received Date04/26/2022
Supplement Report FDA Received Date05/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/17/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JOURNEY TIBIA BASE NP LT SZ 7-18JM06634; JRNY II CR FEM OX NP LT SZ 6-17JM17685
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown